Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Sep 28, 2021, 2:21 PM CDT for Archer County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2021, 2:21 PM CDT (19:21 UTC)
- Expired
- Sep 28, 2021, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Hail
- 0.00 in
- Wind
- 50
County Archer County, TX
The radar
The Altus AFB radar (KFDR), 99 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966
WWUS84 KOUN 281921
SPSOUN
Special Weather Statement
National Weather Service Norman OK
221 PM CDT Tue Sep 28 2021
TXZ088-089-281945-
Archer TX-Baylor TX-
221 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southwestern Archer
and southeastern Baylor Counties through 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Megargel, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Megargel, Westover and Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9908 3367 9888 3350 9863 3340 9877
TIME...MOT...LOC 1921Z 219DEG 17KT 3341 9894
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
CMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Sep 28, 2:12 PM CDT, 9 minutes earlier.
Area forecast discussion, Sep 28, 2:12 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Norman OK 212 PM CDT Tue Sep 28 2021 ...New SHORT TERM... .SHORT TERM... (This evening through Wednesday) Issued at 211 PM CDT Tue Sep 28 2021 Shortwave over the central/southern Rockies is expected to lift NE into the central Plains tonight. Meanwhile, showers and storms have begun to develop in parts of SW OK down into TX. This activity is expected to continue the rest of this afternoon and spread east and northeast this evening/tonight as the shortwave lifts NE. Some strong to severe storms are possible late this afternoon/evening, mainly in SW parts of the fa, with damaging wind gusts the primary concern. The potential for severe storms is expected to decrease after sunset. During the day on Wednesday: The previously mentioned shortwave is expected to be exiting the region which could lead to some subsidence/no rain across parts of the fa tomorrow morning. However, low rain chances will still continue across eastern portions of the fa Wednesday morning. After some recovery tomorrow, rain chances return to much of the rest of the fa Wednesday afternoon. Some models are showing a band of moisture in the mid-levels developing tomorrow afternoon, although disagreement on where. This moisture along with heating and potentially a dryline/moisture gradient at the sfc in parts of the fa could be enough for storms to develop further west Wednesday afternoon. There is still some uncertainty to Wednesday's forecast due to any boundaries and/or MCV from the activity tonight which could be lingering in/near the area tomorrow along with the uncertainty on how long any subsidence will last and how quickly the atmosphere will recover from the subsidence behind the shortwave. && .LONG TERM... (Wednesday through Monday) Issued at 302 AM CDT Tue Sep 28 2021 Forecast confidence is low on Wednesday as convective probabilities will depend on Tuesday (i.e., any subsidence behind the wave and the location of any remnant boundaries/MCVs). Most convective allowing models indicate limited convection for most of the area with the highest probabilities to the east (perhaps associated with a remnant boundary/MCV). These solutions seem reasonable. This contrasts with the synoptic scale models and their ensembles, which indicate higher probabilities. For now, opted to trend probabilities lower than NBM given the uncertainty and CAMs. By Thursday, a cold front will move into the area from the northwest. Another shortwave trough, ahead of a closed-low, will approach from the west. The cold front combined with the trough will result in widespread chance for rain Thursday into Friday. Temperatures will be noticeably cooler with highs in the 70s deg F by Friday afternoon. The closed-low is forecast to finally open up and lift into the Plains on Saturday with a continued moderate to high probabilities for rain. Probabilities should begin to decrease on Sunday as the wave moves toward the Midwest with generally dry conditions forecast by Monday. Mahale && .AVIATION... (18Z TAFS) Issued at 1220 PM CDT Tue Sep 28 2021 VFR/low VFR ceilings expected this TAF period. Some showers/storms are expected to develop later this afternoon with chances continuing into Wednesday morning across portions of the area. However, chances are too low at some locations and/or at certain times for mention in TAFs at this time. Gusty winds will be possible near any storms late this afternoon and evening. && .UPPER AIR... Issued at 1200 PM CDT Fri Sep 24 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 85 67 82 / 30 30 30 70 Hobart OK 63 90 66 87 / 30 30 10 60 Wichita Falls TX 66 89 67 87 / 50 30 20 70 Gage OK 61 88 61 78 / 10 20 30 60 Ponca City OK 66 87 66 82 / 20 40 50 70 Durant OK 67 85 67 83 / 30 60 20 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....10 AVIATION...25
Hazardous weather outlook, Sep 28, 12:31 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1231 PM CDT Tue Sep 28 2021 OKZ004>048-050>052-TXZ083>090-291745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1231 PM CDT Tue Sep 28 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a marginal risk for strong to severe thunderstorms late this afternoon and evening across far southwest Oklahoma and western north Texas. The potential hazards are damaging wind gusts up to 70 mph and quarter size hail. Thunderstorms are expected to weaken as they move northeast late this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There is a chance for thunderstorms each day from Wednesday through Sunday. Organized severe weather is not expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 28, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
221 PM CDT Tue Sep 28 2021
TXZ088-089-281945-
Archer TX-Baylor TX-
221 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southwestern Archer
and southeastern Baylor Counties through 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Megargel, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Megargel, Westover and Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9908 3367 9888 3350 9863 3340 9877
TIME...MOT...LOC 1921Z 219DEG 17KT 3341 9894
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:46 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| Sep 28, 4:02 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 43 min |
| Sep 28, 4:21 PM CDT | Special Weather Statement | OUN | Stephens | 24 min |
| Sep 28, 4:43 PM CDT | Special Weather Statement | OUN | Love | 32 min |
| Sep 28, 4:45 PM CDT | Special Weather Statement | OUN | Jefferson | 30 min |
| Sep 28, 4:54 PM CDT | Areal Flood Advisory | OUN | Carter, Love | 3 hr |
| Sep 28, 5:07 PM CDT | Special Weather Statement | OUN | Love | 23 min |
| Sep 28, 5:18 PM CDT | Special Weather Statement | OUN | Jefferson | 27 min |
| Sep 28, 5:32 PM CDT | Special Weather Statement | OUN | Love | 28 min |
| Sep 28, 5:34 PM CDT | Special Weather Statement | OUN | Comanche | 26 min |
| Sep 28, 5:59 PM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Sep 28, 6:01 PM CDT | Special Weather Statement | OUN | Love | 29 min |
| Sep 28, 6:14 PM CDT | Special Weather Statement | OUN | Love | 46 min |
| Sep 28, 6:32 PM CDT | Special Weather Statement | OUN | Tillman | 28 min |
| Sep 28, 6:35 PM CDT | Areal Flood Advisory | OUN | Jefferson, Love | 3 hr |
| Sep 28, 3:19 PM CDT | Special Weather Statement | OUN | Archer | 26 min |
| Sep 28, 3:47 PM CDT | Special Weather Statement | OUN | Clay | 28 min |
| Sep 28, 4:27 PM CDT | Special Weather Statement | OUN | Clay | 33 min |
| Sep 28, 5:15 PM CDT | Special Weather Statement | OUN | Hardeman | 30 min |
| Sep 28, 5:55 PM CDT | Special Weather Statement | OUN | Archer | 35 min |
| Sep 28, 6:28 PM CDT | Special Weather Statement | OUN | Wilbarger | 32 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.